Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 537, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Dec 17, 2012, 2:34 PM EST for Bullitt County, Jefferson County, Spencer County, Kentucky. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 17, 2012, 2:34 PM EST (19:34 UTC)
- Expired
- Dec 17, 2012, 3:15 PM EST
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Jefferson County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 17, 2:34 PM EST | HAIL 1.25 | 2 S Brooks, KY | COCORAHS SPOTTER REPORTS 1.25 INCH HAIL WITH 1 INCH HAIL AVERAGED. NO DAMAGE NOTED. |
| Dec 17, 2:42 PM EST | HAIL 0.88 | Hillview, KY | |
| Dec 17, 2:44 PM EST | HAIL 0.5 | Highview, KY | AT NWS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 12:26 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS53 KLMK 171934
SVRLMK
KYC029-111-215-172015-
/O.NEW.KLMK.SV.W.0537.121217T1934Z-121217T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 PM EST MON DEC 17 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 315 PM EST
* AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKS...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FERN CREEK...
HIGHVIEW...
THIXTON AND MOUNT WASHINGTON...
WHITFIELD AND CRENSHAW...
ROUTT AND WATERFORD...
WILSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3824 8542 3821 8541 3815 8543 3813 8537
3804 8532 3801 8578 3809 8579
TIME...MOT...LOC 1935Z 253DEG 24KT 3805 8569
WIND...HAIL 60MPH 1.00IN
$$
AMS4 follow-up statements
046
WWUS53 KLMK 171941
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
241 PM EST MON DEC 17 2012
KYC029-111-215-172015-
/O.CON.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
JEFFERSON KY-SPENCER KY-BULLITT KY-
241 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHEASTERN BULLITT...NORTHWESTERN SPENCER AND SOUTHEASTERN
JEFFERSON COUNTIES...
AT 239 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. DAMAGING WINDS IN EXCESS
OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED
NEAR HEBRON ESTATES...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FERN CREEK...
HIGHVIEW...
THIXTON AND MOUNT WASHINGTON...
WHITFIELD AND CRENSHAW...
ROUTT AND WATERFORD...
WILSONVILLE AND ELK CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3824 8542 3821 8541 3815 8543 3813 8537
3804 8532 3801 8570 3802 8572 3811 8573
TIME...MOT...LOC 1941Z 253DEG 24KT 3806 8564
WIND...HAIL 60MPH 1.00IN
$$
AMS144
WWUS53 KLMK 171948
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EST MON DEC 17 2012
KYC029-111-215-172015-
/O.CON.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
JEFFERSON KY-SPENCER KY-BULLITT KY-
248 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHEASTERN BULLITT...NORTHWESTERN SPENCER AND SOUTHEASTERN
JEFFERSON COUNTIES...
AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL WAS
REPORTED IN BROOKS. THIS STORM WAS LOCATED NEAR HEBRON
ESTATES...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
WHITFIELD AND CRENSHAW...
ROUTT...
WILSONVILLE...
ELK CREEK AND YODER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3814 8541 3814 8540 3813 8537 3804 8532
3803 8569 3809 8570 3815 8542
TIME...MOT...LOC 1948Z 253DEG 24KT 3807 8558
WIND...HAIL 60MPH 1.00IN
$$
AMS675
WWUS53 KLMK 172008
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EST MON DEC 17 2012
KYC029-111-172018-
/O.CAN.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
JEFFERSON KY-BULLITT KY-
308 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BULLITT AND
SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3804 8532 3803 8549 3809 8548 3809 8547
3810 8543 3812 8543 3813 8537
TIME...MOT...LOC 2008Z 253DEG 24KT 3811 8542
$$
KYC215-172015-
/O.CON.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
SPENCER KY-
308 PM EST MON DEC 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR NORTHWESTERN SPENCER COUNTY...
AT 307 PM EST...A SEVERE THUNDERSTORM WAS REPORTED QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELK CREEK...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
ELK CREEK AND YODER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3804 8532 3803 8549 3809 8548 3809 8547
3810 8543 3812 8543 3813 8537
TIME...MOT...LOC 2008Z 253DEG 24KT 3811 8542
WIND...HAIL 60MPH 1.00IN
$$
AMS072
WWUS53 KLMK 172015
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EST MON DEC 17 2012
KYC215-172026-
/O.EXP.KLMK.SV.W.0537.000000T0000Z-121217T2015Z/
SPENCER KY-
315 PM EST MON DEC 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SPENCER COUNTY
HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL...AND DANGEROUS
LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3804 8532 3803 8549 3809 8548 3809 8547
3810 8543 3812 8543 3813 8537
TIME...MOT...LOC 2008Z 253DEG 24KT 3811 8542
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 17, 12:41 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 17, 12:41 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1241 PM EST MON DEC 17 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 1230 PM EST Sun Dec 16 2012 A severe thunderstorm watch has been issued for all of our region. Numerous thunderstorms will continue through 3 pm along the Ohio River and will develop by early afternoon across central Kentucky. Marginally severe hail around quarter size is the main threat. However, an isolated severe wind gust is possible as well. These thunderstorms will continue through mid afternoon across southern Indiana, with storms lingering into the evening hours across south central Kentucky and the Bluegrass Region. && .Short Term (Today through Tuesday)... Issued at 255 AM EST Mon Dec 17 2012 An upper level trough and associated surface low are still on track to cross the area today. This will bring a couple of rounds of showers today as well as the chance for thunderstorms. Scattered showers are ongoing across the forecast area this morning. A few strikes of lightning have been observed as well. Showers will continue to increase this morning, especially across south central and east central Kentucky. The models show an area of showers developing across western KY/TN becoming more widespread over the next few hours and tracking to the northeast. The radar shows this area has begun to develop over the last hour. Will therefore carry likely pops over south and east central KY this morning, with scattered showers elsewhere. After the initial wave of rain moves out, we will likely see a relative minimum in precipitation during the middle of the day. Temperatures are expected to warm into the lower to possibly mid 60s. As the upper level trough nears, another area of rain will develop across west central Kentucky. Soundings indicate that surface based instability may develop this afternoon as the surface temperatures rise and heights fall aloft. This would be especially likely south of the Ohio River. Given instability and cold temps aloft we may see some thunderstorms with hail developing this afternoon. This system will pull off to the northeast tonight and rains will end. For tomorrow high pressure will nose in from the south bringing a dry day with clearing skies. Temperatures will cool off tonight and tomorrow. Lows tonight will drop into the mid 30s to lower 40s. Highs tomorrow will be in the lower to mid 50s. .Long Term (Tuesday night through Sunday)... Issued at 310 AM EST Mon Dec 17 2012 Dry weather continues through Wednesday as the surface ridge axis retreats to the mid-Atlantic coast, giving way to southerly return flow. Temps will be well above normal, with many locations punching into the 60s on Wednesday afternoon. All eyes are on Wednesday night and Thursday as a very sharp but progressive upper trough moves from the Rockies to the Great Lakes. The surface low will deepen quite rapidly as it moves across Illinois into either Indiana or Michigan, depending which model we believe. GFS is the most progressive, but ECMWF is the farthest south. NAM through 12Z Thursday is slower and farther north than either the GFS or ECMWF. Either way, the Ohio Valley is in for a decent rain event under a very dynamic low-level jet. QPF will be limited by how progressive the system is, averaging a half to 3/4 of an inch, with most of it coming in a 6-hr span. SVR potential is limited by the lack of surface-based instability, but there will be enough elevated CAPE to support at least some embedded thunder. Convective probabilities go up with the slower solutions, but it is worth noting that the trend is faster from one run to the next. This forecast splits the difference between GFS and ECMWF. Temps are quite tricky due to this timing. Have gone above guidance for Wednesday night, given cool bias of models in the pre-frontal regime, as well as the expectation for steady or rising temps after midnight. Minimal rise on Thursday, but still above GFS guidance before temps drop off the table in the afternoon. If the trend should start to favor the slower ECMWF or even the NAM solution, we could crack 60 before fropa, especially east of I-65. Lingering precip on Thursday night will be in the form of snow showers, but at this time no accumulation is expected. Could see this changeover late Thursday afternoon if a faster solution should win out. Thermal trof is very progressive and will already be lifting out on Friday. Still looks like we will be below normal on NW winds on Friday, but any Lake Michigan plume should stay off to our north and east. Temps recover to near normal for the remainder of the weekend as high pressure settles into the Deep South. && .Aviation (18Z TAF Issuance)... Issued at 0025 AM EST Mon Dec 18 2012 Numerous fast moving thunderstorms have developed and will affect the SDF airport in the 18 to 21z time frame. Numerous thunderstorms will also affect LEX around 19 through 23z...and BWG from around 19 through 23Z. Frequent lightning...small hail and gust winds will accompany any thunderstorms. Other than thunderstorms, winds will be from 5 to 10kt from the southwest. Variable broken MVFR ceilings may be expected outside of any thunderstorms. Overnight, MVFR ceilings are expected with thunderstorms exiting after around 03z. Winds will switch to the northwest this evening. Ceilings will rise and begin to scatter out by 14z Tuesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........JSD Short Term.......EER Long Term........RS Aviation.........JSD
Hazardous weather outlook, Dec 17, 12:44 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1244 PM EST MON DEC 17 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-182045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1244 PM EST MON DEC 17 2012 /1144 AM CST MON DEC 17 2012/ ...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE OHIO RIVER. SOME OF THE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND GUSTY WINDS. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VIGOROUS LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE MIDWEST EARLY THURSDAY. AHEAD OF THIS SYSTEM...SHOWERS WITH EMBEDDED THUNDERSTORMS ARE LIKELY. THESE STORMS WILL BRING LIGHTNING AS WELL AS GUSTY WINDS AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING WINDS TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/RAS
In the hours before
Local storm report, Dec 17, 2:10 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL CUSTER 37.73N 86.25W
12/17/2012 M0.88 INCH BRECKINRIDGE KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1201101
CMCLocal storm report, Dec 17, 2:12 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL LA GRANGE 38.40N 85.38W
12/17/2012 M0.70 INCH OLDHAM KY NWS EMPLOYEE
LARGE DRIFTS OF SMALL HAIL
&&
EVENT NUMBER LMK1201102
CMCLocal storm report, Dec 17, 2:15 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL OAKLAND 37.04N 86.25W
12/17/2012 M0.50 INCH WARREN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1201103
CMCLocal storm report, Dec 17, 2:25 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL CUB RUN 37.30N 86.07W
12/17/2012 M0.75 INCH HART KY TRAINED SPOTTER
ON HWY 1214.
&&
EVENT NUMBER LMK1201104
CMCLocal storm report, Dec 17, 2:27 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EST MON DEC 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 2 S RADCLIFF 37.80N 85.94W
12/17/2012 M0.88 INCH HARDIN KY PUBLIC
AT BUDGET CAR RENTAL.
&&
EVENT NUMBER LMK1201105
CMCSpecial weather statement, Dec 17, 2:29 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EST MON DEC 17 2012
KYZ025-028>030-038-172015-
BULLITT KY-HARDIN KY-JEFFERSON KY-MEADE KY-SPENCER KY-
229 PM EST MON DEC 17 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRDALE TO 9 MILES
SOUTHEAST OF BRANDENBURG...AND MOVING EAST AT 25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SHEPHERDSVILLE...
HUNTERS HOLLOW AND ZONETON...
FORT KNOX AND FOX CHASE...
HEBRON ESTATES...
GAP IN KNOB...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 116 AND 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3811 8544 3802 8540 3797 8565 3786 8596
3795 8609 3796 8605 3796 8604 3797 8603
3808 8575
TIME...MOT...LOC 1930Z 257DEG 22KT 3806 8572 3789 8605
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:34 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 31 min |
| Dec 17, 12:53 PM EST | Special Weather Statement | LMK | Logan | 42 min |
| Dec 17, 12:57 PM EST | Special Weather Statement | LMK | Ohio | 43 min |
| Dec 17, 1:06 PM EST | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| Dec 17, 1:13 PM EST | Special Weather Statement | LMK | Butler | 32 min |
| Dec 17, 1:14 PM EST | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Dec 17, 1:20 PM EST | Special Weather Statement | LMK | Logan | 30 min |
| Dec 17, 1:28 PM EST | Special Weather Statement | LMK | Butler, Grayson | 47 min |
| Dec 17, 1:44 PM EST | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Trimble | 26 min |
| Dec 17, 1:50 PM EST | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 45 min |
| Dec 17, 1:52 PM EST | Special Weather Statement | LMK | Simpson, Warren | 28 min |
| Dec 17, 2:02 PM EST | Special Weather Statement | LMK | Allen, Barren, Edmonson, Hart, Larue | 43 min |
| Dec 17, 2:08 PM EST | Special Weather Statement | LMK | Henry, Jefferson, Oldham, Trimble | 82 min |
| Dec 17, 2:13 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 42 min |
| Dec 17, 2:29 PM EST | Special Weather Statement | LMK | Bullitt | 46 min |
| Dec 17, 2:52 PM EST | Special Weather Statement | LMK | Barren, Green, Larue, Marion, Metcalfe, Monroe and 3 more | 43 min |
| Dec 17, 3:05 PM EST | Special Weather Statement | LMK | Franklin, Shelby, Woodford | 90 min |
| Dec 17, 3:20 PM EST | Special Weather Statement | LMK | Adair, Anderson, Boyle, Casey, Cumberland, Marion and 4 more | 45 min |
| Dec 17, 3:48 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 87 min |
| Dec 17, 3:48 PM EST | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 25 min |
| Dec 17, 3:49 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 86 min |
| Dec 17, 3:56 PM EST | Special Weather Statement | LMK | Casey, Clinton, Cumberland, Garrard, Jessamine, Lincoln and 2 more | 29 min |
| Dec 17, 6:49 PM EST | Special Weather Statement | LMK | Nelson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.